Back to News

IMPORTANT UPDATE RE RANITIDINE Posted on 17 Oct 2019

Ranitidine

Medicines and Healthcare Products Regulatory Agency (MHRA) – Recall of Ranitidine.

Information about the recent recall of Ranitidine Products

• The recall is a precautionary measure due to possible contamination of the active substance in Zantac (ranitidine), with an impurity called NDMA (N-nitrosodimethylamine) which has been identified as a risk factor in the development of certain cancers.

• The MHRA has also asked manufacturers to quarantine all ranitidine products which may contain the active pharmaceutical ingredient that is potentially affected by this issue, which has resulted in Pharmacies having difficulties obtaining ranitidine products.

• Currently, there is no evidence that medicines containing nitrosamines (NMDA) have caused any harm to patients, but the Medicines and Healthcare Products Regulatory Agency (MHRA) is closely monitoring the situation, and working with other Regulatory Agencies around world.

• The MHRA advise that patients should not stop taking their medication, and do not need to see their doctor until their next routine appointment but should seek their doctor’s advice if they have any concerns.

Please contact your local Pharmacist for advice in the first instance. If you are unable to obtain your ranitidine from your pharmacy, then we will have several options (depending on your situation):
- Try a trial of stopping your medication – your symptoms may return for a short period. Peptac/Gaviscon products can help these symptoms and can be bought at your local pharmacy.

-Change to a different acid suppressing medicine.

Your Neighbourhood Professionals. Just a Click Away!
W Fare Ltd Pharmacy H F T Gough & Co Ltd